# SDR CA021022005

- Difficulty date: September 3, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 2,797 hours
- Engine: Lyc IO360L2A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Condition: Stuck
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) STARTER NOT ENGAGING. STARTER REPLACED WITH SERVICEABLE UNIT.  AFTER SENDING THE UNIT TO LAMAR FOR WARRANTY CONSIDERATION, AND TO DISCOVER WHAT WAS ACCTUALLY WRONG WITH THE UNIT, WE WERE INFORMED THE THE WARRANTY WILL NOT BE HONOURED. LAMAR DESCRIBED THAT THE UNIT WAS UN-ECONOMICAL TO REPAIR.  THE UNIT HAD APPERENTLY BEEN OVERHEATED (AMATURE FAILURE.) THE STARTER WAS SUBJECTED TO 'IMPROPER STARTING TECHNIQUE.
